MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD 7F 16X6 110CM; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD 7F 16X6 110CM; DILATOR, ESOPHAGEAL
Model Number 4171660L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the maxi ld ruptured.There was no patient injury.The target lesion is the right femoral vein which was slightly tortuous and calcified.The device was replaced with a non cordis balloon and the procedure was completed.The device was prep normally.There was no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There was no damages noted after the device was removed from the patient.The device did not kinked anytime during the procedure.The contrast to saline ratio was "normal".Boston scientific inflation device was used, which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The device was prepped according to the instruction for use (ifu).The product was removed intact (in one piece) from the patient.There was no damages noted to the device packaging.The device is not available for analysis as it was thrown away.No other information was provided.
 
Additional Manufacturer Narrative
During use, it was reported that the maxi ld ruptured.There was no patient injury.The target lesion is the right femoral vein which was slightly tortuous and calcified.The device was replaced with a non cordis balloon and the procedure was completed.The device was prep normally.There was no difficulty inflating the balloon during prep.There were no difficulties removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product the product into the patient.There were no damages noted after the device was removed from the patient.The device did not kink anytime during the procedure.The contrast to saline ratio was "normal".Boston scientific inflation device was used, which was successfully used with other devices.There was no resistance/friction while inserting the balloon through the rotating hemostatic valve or through the guide catheter.The device was prepped per the instruction for use (ifu).The product was removed intact (in one piece) from the patient.There were no damages noted to the device packaging.The device is not available for analysis as it was thrown away.No other information was provided.A device history record (dhr) review of lot 17642718 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst-at/below rbp (peripheral)¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Based on the limited information available for review, vessel characteristics of slightly tortuous and calcified may have contributed to the reported event.Per the instructions for use (ifu), which is not intended as a mitigation, per the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken.

Brand Name
MAXI LD 7F 16X6 110CM
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary
EI 
MDR Report Key7276726
Report Number9616099-2018-01890
Device Sequence Number2249069
Product Code KNQ
UDI-Device Identifier20705032002575
UDI-Public20705032002575
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number4171660L
Device Catalogue Number4171660L
Device Lot Number17642718
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/17/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/17/2018
Initial Report FDA Received Date02/16/2018
Supplement Report FDA Received Date03/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1